Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Having acidity and gastritis. Taking histac 150. USG of upper abdomen normal. How to get relief?

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
hello ,On 8th July I ate wheat bread and from then my digestive system is having problem. Whenver I am eating something specially carbs I am having gas and acidity. Before this I used to eat spicey food sometimes and generally my digestive system is not strong. My doctor prescribed Histac 150 before taking meals. I am taking the medicine from last 7 days and I feel ok. But today, morning I did not take it and after having meal again I am having acid. I have done USG of upper abdomen and all normal.
Posted Thu, 11 Oct 2012 in Digestion and Bowels
Answered by Dr. Mayank Bhargava 36 minutes later
Thanks for posting your query.
Do you have acidic belching/ abdominal heaviness/ excessive flatulence/ abdominal bloating?
Have you undergone liver function test and ultrasound imaging previously?
What was the reports?
Acidity problems may be in form of simple gastritis or in severe form may be due to peptic ulcers disease.
I think there is no correlation between wheat bread and your acidity problems.
As your problem was already existing previously.
You should consult with physician/ gastro-physician and should go for following investigations: complete blood count, renal function test, thyroid profile, serum electrolytes, blood sugar, liver function test and ultrasound imaging.
You should also go for endoscopy for better evaluation of gastric mucosa. You should also go for biopsy of gastric mucosa.
You should take proton pump inhibitors in spite of Histac 150 mg. PPI inhibits acid production by 3 pathways while Histac inhibits by only 1 pathway so PPI are better.
You should also take prokinetics.
You should also avoid tomatoes, citrus fruits, tea, coffee, chocolates, oily and spicy food.
You should take soft diet with curd.
You should keep difference of 3 hour between meals and sleep.
I think I have solved your query, let me know your views also.
Best regards,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Follow-up: Having acidity and gastritis. Taking histac 150. USG of upper abdomen normal. How to get relief? 16 minutes later
Thank you Sir.

I do not have abdominal heaviness or excessive flatulence or abdominal bloating.
Previously I had belching after eating. But it was not acidic. Now there is belching and hurt burn. But no liquid is coming up. It happens after eating ,stays for 2-3 hours then goes away. I do not have loss of appetite.Some days ago I tried homeopathy, felt good for some days ,then ate spicey fast food and conditions became same again. But then the homeopathic medicine did not work . Same happened with an ayurvedic medicine udarkalpa churna. Initially for some days I was very good but after eating spicy fast food again things became problematic. My thyroid is normal. I do not smoke or drink.
Answered by Dr. Mayank Bhargava 7 minutes later
So if you are not getting permanent relief, you should go for endoscopy for exact status of your UGI system.
You should also go for PPI and prokinetics therapy.
You should also follow dietary changes for better cure.
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor